Hi, My daughter 8.5 months old and had fever of
My daughter 8.5 months old and had fever of 101 and was cranky. the next day the fever went up to 102 and I started giving fever medicine. the fever used to return every 6 hrs after having P125 syrup. She becomes cranky and clingy when fever goes up. while sleeping at night fever is slow to rise. Doctor said its a viral fever and prescribed antobiotic advent to be given twice a day for 5 days and to give ibuglesic plus for fever. My question is should I give antibiotic for viral or just continue fever medicine. and if the fever goes up again beyond 102 what should I be doing.
Antibiotics not needed for viral infection
Thanks for using the Ask a Doctor service.
I have gone carefully through the details and understand your concern. Most often such symptoms are due to viral infections and antibiotics are ineffective in such cases. Irrespective of treatment it usually spontaneously resolves in 5-7 days. So, I would not insist you to take antibiotics. Just continue with fever medicine.
If your child has fever with temperature more than 100°F, you need to give paracetamol (P-125) to it bring down. Also use tepid sponging. If paracetamol is not effective in bringing down the temperature, you need to use Meftal-P (mefenamic acid) which is more effective.
If your child is otherwise active and playful, I would not be concerned. If not, it would be a good idea to visit a doctor and to get the child evaluated.
Please be patient. It may take a few days for the recovery to occur. It should spontaneously resolve in 5-7 days.
Hopefully that would help. Feel free to write back in case of further queries.
today is the 4th day and daughter is still having fever but the frequency has reduced to 8-9 hrs after having the medicine and we are giving her ibuglesic plus syrup for fever once the fwvr touches 100.5. however rashes have come up on her stomach and face. is this a cause of concern. I will send u the pic of her rash. let me know your opinion on the same.
Not a cause for concern.
I am sorry for the inadvertent delay in responding. I have checked the images of the rashes. They seem to be due to milia. They are not a cause of concern. A viral infection could be involved but you need not be concerned. Just continue to manage the way you are doing. You can apply some aloe vera lotion topically.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for autism spectrum disorder
- What causes loose stools post cesarean operation?
- Suggest treatment for rash on a 4 yr old
- What do light colored skin patches on thigh indicate?
- Suggest treatment for fever and sore throat in a child
- What causes swelling in head of an infant?
- Can Taxim O Forte and Vizylac be given together?
- Suggest treatment for anorectal malformation in a down syndrome child
- What causes vomiting after feeding breast milk?
- Suggest treatment for persistent high fever